Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 70, NWS Northern Indiana

May 25, 20116 counties in Indiana; Defiance County, Paulding County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2011, 2:13 PM EDT for 6 counties in Indiana; Defiance County, Paulding County, Ohio. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 2:13 PM EDT (18:13 UTC)
Expired
May 25, 2011, 3:15 PM EDT
In force
62 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, IN, DeKalb County, IN, Huntington County, IN, Noble County, IN, Wells County, IN, Whitley County, IN, Defiance County, OH, Paulding County, OH

The radar

The Northern Indiana radar (KIWX), 59 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 2:35 PM EDTHAIL 0.883 Wsw Fort Wayne, INPEA TO NICKEL SIZE HAIL CURRENTLY FALLING. LOCATION IS 2.25 NM OF FORT WAYNE AIRPORT.
May 25, 2:46 PM EDTHAIL 0.53 E Markle, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:50 AM EDTTornado WatchSPC9 hr
May 25, 1:55 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WUUS53 KIWX 251813
SVRIWX
INC003-033-069-113-179-183-OHC039-125-251915-
/O.NEW.KIWX.SV.W.0070.110525T1813Z-110525T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DEFIANCE COUNTY IN NORTHWEST OHIO...
  NORTHWESTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
  NORTHERN WELLS COUNTY IN NORTHEAST INDIANA...
  HUNTINGTON COUNTY IN NORTHEAST INDIANA...
  SOUTHEASTERN WHITLEY COUNTY IN NORTHEAST INDIANA...
  ALLEN COUNTY IN NORTHEAST INDIANA...
  DE KALB COUNTY IN NORTHEAST INDIANA...
  SOUTHEASTERN NOBLE COUNTY IN NORTHEAST INDIANA...

* UNTIL 315 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR MARKLE...OR 8 MILES EAST OF HUNTINGTON...AND MOVING NORTHEAST
  AT 40 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  OSSIAN...
  FORT WAYNE...
  NEW HAVEN AND CHURUBUSCO...
  HUNTERTOWN...
  WOODBURN...
  GRABILL AND AVILLA...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MAHON...
ROANOKE...ZANESVILLE...YODER...ABOITE...NINE MILE...ROLLING HILLS...
DUNFEE...HESSEN CASSEL...ARCOLA...LAKE EVERETT AND WALLEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT WEDNESDAY EVENING FOR NORTHERN INDIANA AND SOUTHWEST
MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4081 8557 4154 8517 4130 8463 4093 8505
      4093 8508 4091 8508 4070 8532
TIME...MOT...LOC 1812Z 210DEG 34KT 4087 8535
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
434 
WWUS53 KIWX 251842
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT WED MAY 25 2011

INC113-183-251851-
/O.CAN.KIWX.SV.W.0070.000000T0000Z-110525T1915Z/
NOBLE IN-WHITLEY IN-
242 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHITLEY AND
SOUTHEASTERN NOBLE COUNTIES IS CANCELLED...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT WEDNESDAY EVENING FOR NORTHERN INDIANA AND SOUTHWEST
MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4076 8546 4148 8504 4130 8463 4093 8505
      4093 8508 4091 8508 4070 8532
TIME...MOT...LOC 1841Z 217DEG 33KT 4100 8509

$$

INC003-033-069-179-OHC039-125-251915-
/O.CON.KIWX.SV.W.0070.000000T0000Z-110525T1915Z/
DE KALB IN-ALLEN IN-HUNTINGTON IN-WELLS IN-PAULDING OH-DEFIANCE OH-
242 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHERN WELLS...EAST CENTRAL HUNTINGTON...ALLEN AND DE KALB
COUNTIES IN NORTHEAST INDIANA...AND WEST CENTRAL DEFIANCE COUNTY IN
NORTHWEST OHIO...AND NORTHWESTERN PAULDING COUNTY IN WEST CENTRAL
OHIO...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 6 MILES SOUTH OF FORT WAYNE...AND MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  FORT WAYNE...NEW HAVEN...AUBURN...HICKSVILLE...HUNTERTOWN...
  WOODBURN...GRABILL...WATERLOO...MAPLES AND WALLEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT WEDNESDAY EVENING FOR NORTHERN INDIANA AND SOUTHWEST
MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4076 8546 4148 8504 4130 8463 4093 8505
      4093 8508 4091 8508 4070 8532
TIME...MOT...LOC 1841Z 217DEG 33KT 4100 8509
WIND...HAIL 60MPH 1.00IN

$$
577 
WWUS53 KIWX 251913
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
313 PM EDT WED MAY 25 2011

INC003-033-069-179-OHC039-125-251923-
/O.EXP.KIWX.SV.W.0070.000000T0000Z-110525T1915Z/
DE KALB IN-ALLEN IN-HUNTINGTON IN-WELLS IN-PAULDING OH-DEFIANCE OH-
313 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WELLS...EAST CENTRAL
HUNTINGTON...ALLEN AND DE KALB COUNTIES IN NORTHEAST INDIANA...AND
WEST CENTRAL DEFIANCE COUNTY IN NORTHWEST OHIO...AND NORTHWESTERN
PAULDING COUNTY IN WEST CENTRAL OHIO WILL EXPIRE AT 315 PM EDT...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT WEDNESDAY EVENING FOR NORTHERN INDIANA AND SOUTHWEST
MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4076 8546 4148 8504 4130 8463 4093 8505
      4093 8508 4091 8508 4070 8532
TIME...MOT...LOC 1913Z 217DEG 33KT 4123 8486

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:31 AM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, May 25, 9:31 AM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 AM EDT WED MAY 25 2011

.UPDATE...
STRONGLY FORCED CONVECTION ACROSS CENTRAL/NORTHERN IL WILL WORK
EWD INTO AT LEAST WESTERN PORTIONS OF THE FA LATER THIS MORNING
INTO THE EARLY AFTERNOON HOURS. THIS CONVECTION IS TIED TO A
RATHER POTENT SHORTWAVE NEAR THE QUINCY AREA...AND ITS ASSOCIATED MID
LEVEL JET MAX. ALSO A NARROW NW TO SE ORIENTED LINE OF
SHOWERS/STORMS ACROSS OUR SW WILL SPREAD NEWD THIS MORNING ALONG A
WARM FRONT. QUICK LOOK AT THE 12Z LINCOLN SOUNDING RAISES CONCERNS
FOR SEVERE WX LATER THIS MORNING INTO EARLY THIS AFTERNOON GIVEN
MUCAPE NEAR 3000 J/KG AND STEEP MID LEVEL LAPSE RATES ADVECTING
THIS WAY. ALSO SUFFICIENT SHEAR THROUGH THE COLUMN GIVEN
APPROACHING 50-60 KNOT 5H JET CORE. MAIN CONCERN WILL INITIALLY BE
LARGE HAIL GIVEN SURFACE BASED CIN. HOWEVER...SOME CLEARING NOTED
JUST TO THE SW. THIS CLEARING COMBINED WITH LOW LEVEL SHEAR INVOF
THE WARM FRONT HINTS AT AN ISO TORNADO THREAT. AS FOR
CHANGES...BUMPED UP POPS THROUGH 18Z AND ADDED A SEVERE MENTION
IN THE WESTERN CWA. OTHERWISE...STILL CONCERNS FOR SVR WX LATER
THIS AFTN AND EVENING WITH NO CHANGES MADE.

&&

.PREV DISCUSSION... /ISSUED 727 AM EDT WED MAY 25 2011/

AVIATION...
IFR CONDITIONS IN STRATUS/BR ACROSS NRN INDIANA ATTM SHOULD
MIX OUT TO VFR CONDITIONS BY LATE THIS MORNING. SHRTWV ROTATING
AROUND PLAINS UPR LOW WAS CAUSING A LARGE AREA OF TSTMS OVER NRN
IL. THIS AREA OF STORMS WAS GENERALLY LIFTING NORTH BUT EXPANDING
SEWD ALONG WARM FRONT FROM WEST CENTRAL TO SOUTHEAST INDIANA.
THIS BAND OF TSTMS EXPECTED TO FILL IN WITH DIURNAL HEATING TODAY
AND MOVE THROUGH BOTH SBN AND FWA EARLY THIS AFTN. CONDITIONS
EXPECTED TO BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SVR
BUT FOR NOW JUST HAVE GENERIC TSTM MENTION IN TAFS WITH MVFR CONDITIONS.
ANOTHER PERIOD OF TSTMS PSBL LATE TONIGHT AS PLAINS LOW MOVES TO
NW INDIANA.

PREV DISCUSSION... /ISSUED 412 AM EDT WED MAY 25 2011/

SHORT TERM...
STG SW TROUGH OVR THE CNTRL PLAINS THEE CONCERN THIS PD AS IT
LIFTS NEWD INTO THE GREAT LAKES BY THU AFTN.

STALLED FNTL BNDRY BISECTING SRN CWA EARLY THIS MORNING CONTS TO
REFIRE ISOLD CONVN WHICH EARLIER INCLUDED AN IMPRESSIVE ELEVATED
SUPERCELL OVR PULASKI COUNTY LATE LAST EVENING AND A HARBINGER OF
THINGS TO COME. FLW DOWNSTREAM OF SIG SFC CYCLONE OVR NRN KS HAS
BEEN TEPID SO FAR HWVR REGIONAL WSR-88D COMPOSITE SHOWING AN
ESCALATION OF ACTIVITY WWD TWD THE MS VALLEY IN ASSOCN/W STGR LL
MASS FLUX AND SUSPECT EWD TRANSLATION OF MORE SIG MID LVL HGT FALLS
TIMED W/SUNRISE AND RAPID DESTABILIZATION SWD ACRS DEEPENING WARM
SECTOR...WILL ALL LEAD TO SIG CONVN ALG NWD RTNG WMFNTL BNDRY BY LT
MORNING OR EARLY AFTN AS LLJ RAMPS.

LLJ INTENSIFIES FURTHER TONIGHT AS SFC LOW EJECTS INTO NW IN. HWVR
COMPLICATIONS ABOUND W/OVERNIGHT FCST ESP IN LIGHT OF XPCD CONVN
THIS AFTN AND WILL HOLD W/PRIOR GRIDS. DUAL CONV MODE LIKELY BTWN
CONVN THIS AFTN AND AGAIN THIS EVENING BOTH OF WHICH SHLD RUN THE
GAMUT OF POTENTIAL SVR RISKS W/A CONSIDERABLE HAIL/TORNADO THREAT
THROUGH NRN IN THIS AFTN W/SCT DISCRETE SUPERCELLS ALG WMFNT AND
WIDESPREAD WIND/ISOLD TORNADO THREAT TONIGHT IN ASSOCN/W AN
ANTICIPATED LEWP PENDING ON WHERE IT TRACKS. HWVR STABILIZING
EFFECTS OF AFTN CONVN CAN NOT BE DISCOUNTED GIVEN WELL WWD PLACEMENT
OF SFC CYCLONE AND ASSOCD MID LVL TROUGH.

REMAINDER OF SHRT TERM REMAINS VALID AND OTHER THAN A TWEAK HERE AND
THERE...NO SIG CHGS OF NOTE.

LONG TERM...

FRIDAY THROUGH TUESDAY

FORECAST MODELS AND MEAN ENSEMBLES ARE GENERALLY ALL ON BOARD WITH
SUPPORTING MASSIVE HEIGHT FALLS ACROSS THE NORTHERN ATLANTIC/RETREAT
OF THE SEMI-PERMANENT HUDSON BAY VORTEX NORTH/AND WESTERN NOAM
TROUGHING PER CONTINUED ACTIVE NORTHER PAC FLOW WITH TROUGH
RELOADING. THIS TRANSITION WOULD SUPPORT A TEMPORARY END TO
THE WET PATTERN THAT THE REGION HAS BEEN LOCKED IN...BEING REPLACED
BY A MASSIVE EASTERN CONUS RIDGE. SIGNALS FOR THIS EVOLUTION ARE
VERY STRONG AND PERSISTENT IN MODEL PROGS...HENCE HAVE CONTINUED TO
TO TREND HEAVY IN THIS DIRECTION. OTHERWISE...THE EARLY PORTION OF
THE PERIOD WILL FEATURE THE INFLUENCE OF AT LEAST ONE UPPER IMPULSE
AND SFC REFLECTION WITH A POSSIBLE LEAD HEIGHT RISE IMPULSE
AFFECTING THE REGION BY SAT. HAVE ADJUSTED POPS IN THE PERIOD
FOLLOWING CLOSE TO A PREFERRED ECMWF/MEAN GEFS BLEND DUE TO HANDLING
OF MID LEVEL HEIGHTS AND FLOW AND CONSISTENCY

FRI...FORECAST MODELS CONTINUE TO WAVER SOME ON THE SPEED OF THE
EXPECTED MIDLEVEL IMPULSE DURING THIS PERIOD. PREFERENCE HAS BEEN
TOWARD A SLIGHTLY MORE PROGRESSIVE SOLUTION WITH A LIKELY EXIT OF
THE PRECIP BY FRI MORNING. CLOUD COVER WILL BE TRICKY IN THE PERIOD
GIVEN THE DEGREE OF LL DRYING FROM THE EXITING SYSTEM AND THE AMOUNT
OF CLOUD INCREASE FROM THE NEXT IMPULSE. HIGH TEMPS WILL BE
HIGHLY DICTATED BY THE DEGREE OF INSOLATION. PREFERRED TO GO
SLIGHTLY WARMER GIVEN MODEL TRENDS IN H85-H5 DRYING.
OTHERWISE...RETAINED LOW CHANCE POPS FRI MORNING..AND FRI NIGHT
AFTER MIDNIGHT.

SAT-TUE...RIDGING EXPECTED IN THE PERIOD...WITH A POSSIBLE LEAD WAA
WAVE SUPPORTING A SHOWER/TS SAT...WITH THETA-E ADV PROCESSES
POSSIBLY SUPPORTING A SHRA/TS ACROSS THE NORTH INTO SATURDAY
NIGHT/SUNDAY MORNING. THE NEXT CHANCE FOR PRECIP LOOKS TO BE AS
EARLY AS TUESDAY AS A STRONG IMPULSE EJECTS OUT OF THE WESTERN NAM
TROUGH...WITH THE UPPER RIDGE RETROGRADING WEST. CERTAINLY WOULD
EXPECT THINGS TO REMAIN DRY UNTIL HEIGHT FALLS PROGRESS INTO THE
REGION GIVEN THE VERY STAUNCH CAPPING EXPECTED IN PLACE PER A 5940 M
H5 RIDGE. TRENDED TEMPS UP IN THE PERIOD ESP SUN-MON...WITH EVEN
WARMER READINGS PROBABLE IF STAUNCHER RIDGING VERIFIES AS IN THE 00Z
ECMWF. STILL LEARY OF THE INFLUENCE OF SEVERAL UPPER FLOW MAXIMA
EXITING THE PAC REGION AND THEIR INFLUENCE ON THE DEGREE OF EASTERN
CONUS RIDGING/WESTERN CONUS TROUGH DEPTH/POSITION. WITH RIDGE
POSITION LIKELY TO BE ADJUSTED IN FUTURE MODEL RUNS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...JC
AVIATION...JT
UPDATE...STEINWEDEL
Hazardous weather outlook, May 25, 7:05 AM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 AM EDT WED MAY 25 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-261115-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN
INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING.
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-261115-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN
INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING.
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.

THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-261115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
705 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN
INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. WIND
GUSTS TO 50 KNOTS AND LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES
ARE POSSIBLE IN AND NEAR STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

WIND AND WAVE CONDITIONS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT
ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 25, 1:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
151 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HAIL             7 SW FORT WAYNE         41.01N  85.23W
05/25/2011  M0.75 INCH       ALLEN              IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100869

NG
Local storm report, May 25, 1:56 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             2 NNE ARCOLA            41.13N  85.29W
05/25/2011  M1.00 INCH       ALLEN              IN   NWS EMPLOYEE

            HAIL TO SIZE OF QUARTERS AT US 30 AND LEESBURG RD

&&

EVENT NUMBER IWX1100870

FISHER
Local storm report, May 25, 1:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
159 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             2 S ARCOLA              41.07N  85.30W
05/25/2011  E1.75 INCH       ALLEN              IN   TRAINED SPOTTER

            GOLFBALL SIZE HAIL REPORTED ON SR 14 JUST EAST OF THE
            ALLEN AND WHITLEY COUNTY LINE.

&&

EVENT NUMBER IWX1100871

FISHER
Local storm report, May 25, 2:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             3 S LAUD                41.01N  85.45W
05/25/2011  M1.50 INCH       HUNTINGTON         IN   TRAINED SPOTTER

            HAIL FELL APPROX FOR 2 MINUTES...BROKE ONE HALF TO ONE
            INCH DIAMETER MAPLE TREE LIMBS

&&

EVENT NUMBER IWX1100872

NG
Local storm report, May 25, 2:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             4 WNW FORT WAYNE        41.10N  85.21W
05/25/2011  E1.00 INCH       ALLEN              IN   AMATEUR RADIO

            I-69 AND LEESBURG RD.

&&

EVENT NUMBER IWX1100873

FISHER
Local storm report, May 25, 2:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             N FORT WAYNE            41.08N  85.13W
05/25/2011  M1.00 INCH       ALLEN              IN   TRAINED SPOTTER

            ONE INCH HAIL ON THE NORTH SIDE OF FORT
            WAYNE...INNOVATION BLVD AND COOK ROAD. LASTED FOR TWO
            MINUTES.

&&

EVENT NUMBER IWX1100874

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:31 PM EDTSevere Thunderstorm WarningIWXPulaski, White59 min
May 25, 12:28 AM EDTSevere Thunderstorm WarningIWXPulaski, White46 min
May 25, 4:23 AM EDTSpecial Weather StatementIWXSaint Joseph22 min
May 25, 8:00 AM EDTSpecial Weather StatementIWXWhite30 min
May 25, 9:21 AM EDTSpecial Weather StatementIWXLaPorte, Starke24 min
May 25, 9:25 AM EDTSpecial Marine WarningIWX95 min
May 25, 10:06 AM EDTSpecial Weather StatementIWXBlackford, Grant, Huntington, Kosciusko, Marshall, Saint Joseph and 1 more24 min
May 25, 10:22 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Marshall, Pulaski, Starke, White29 min
May 25, 10:51 AM EDTSpecial Weather StatementIWXAdams, Allen, Elkhart, LaGrange, Noble, Wells and 1 more24 min
May 25, 11:00 AM EDTSevere Thunderstorm WarningIWXCass, Elkhart, Fulton, Grant, Kosciusko, Marshall and 5 more60 min
May 25, 11:27 AM EDTSpecial Weather StatementIWXDeKalb, Steuben33 min
May 25, 12:01 PM EDTSpecial Weather StatementIWXKosciusko, Miami, Wabash29 min
May 25, 12:33 PM EDTSpecial Weather StatementIWXLaGrange, Miami, Noble, Wabash, Whitley27 min
May 25, 12:58 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley32 min
May 25, 1:26 PM EDTSpecial Weather StatementIWXDeKalb34 min
May 25, 1:37 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Huntington, Whitley38 min
May 25, 1:54 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more14 hr
May 25, 2:47 PM EDTFlash Flood WarningIWXAdams, Allen, DeKalb, Wells3 hr
May 25, 3:15 PM EDTSevere Thunderstorm WarningIWXCass, Miami, Wabash29 min
May 25, 3:33 PM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Wabash, Wells57 min
May 25, 3:39 PM EDTTornado WarningIWXGrant, Huntington, Wells24 min
May 25, 4:15 PM EDTSevere Thunderstorm WarningIWXAdams, Wells29 min
May 25, 4:19 PM EDTTornado WarningIWXAllen41 min
May 25, 5:19 PM EDTSpecial Weather StatementIWXHuntington26 min
May 25, 5:24 PM EDTFlash Flood WarningIWXAdams, Allen, DeKalb, Grant, Huntington, Wells3 hr
May 25, 5:30 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Jay, Wells45 min
May 25, 5:56 PM EDTTornado WarningIWXAdams, Jay21 min
May 25, 6:17 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley5 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen7 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen, DeKalb9 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen6 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen52 hr
May 25, 6:19 PM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke10 days
May 25, 6:28 PM EDTSpecial Weather StatementIWXJay32 min
May 25, 7:18 PM EDTSpecial Weather StatementIWXGrant42 min
May 25, 7:25 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells65 min
May 25, 12:20 PM EDTSpecial Weather StatementIWXFulton, Henry25 min
May 25, 2:20 PM EDTSpecial Weather StatementIWXFulton25 min
May 25, 2:39 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Paulding, Williams51 min
May 25, 3:30 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Paulding, Williams60 min
May 25, 3:52 PM EDTTornado WarningIWXDefiance, Fulton, Henry, Paulding, Putnam38 min
May 25, 4:12 PM EDTSevere Thunderstorm WarningIWXAllen, Henry, Putnam33 min
May 25, 4:25 PM EDTTornado WarningIWXHenry, Putnam28 min
May 25, 4:33 PM EDTTornado WarningIWXVan Wert42 min
May 25, 5:00 PM EDTTornado WarningIWXAllen, Putnam, Van Wert45 min
May 25, 5:04 PM EDTSpecial Weather StatementIWXFulton, Henry26 min
May 25, 6:09 PM EDTSevere Thunderstorm WarningIWXAllen, Henry, Putnam, Van Wert39 min
May 25, 6:17 PM EDTRiver Flood WarningIWXDefiance, Henry7 days
May 25, 6:17 PM EDTRiver Flood WarningIWXDefiance, Fulton, Williams10 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.